MAUDE Adverse Event Report: COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Blood Loss (2597)
Date of Event 01/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the captor valve of a zenith flex aaa endovascular graft bifurcated main body was leaking during an evar procedure.As the top cap/dilator was pulled out of the sheath, a "significant amount of blood" began to leak from the open valve onto the surgical table and floor.At this time, other grafts and a balloon were placed within the sheath.After closing the valve, blood was still reported to have been dripping out of the valve.Consequently, the patient lost approximately one unit of blood.No additional blood was transfused to the patient and no blood medications were administered as a result, though the patient's hemoglobin levels were monitored following the event.The peel-away sheath portion was kept in the patient for the majority of the procedure.The delivery system had been flushed though the back end of the device as well as the valve ("sidearm of the device") prior to patient contact.The cook sales representative was present for the case.No part of the procedure was performed off-label or out of the patient selection criteria and the graft was not altered in any way prior to implant.The patient was symptomatic for rupture and experiencing belly pain due to their aneurysm.The final imaging run revealed complete "fix" of the aneurysm with no leaks.No adverse effects to the patient have been reported.
 
Event or Problem Description
In additional information received on 16jun2021 it was noted that the device would not be returned, as it had been thrown away.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Investigation ¿ evaluation the complaint facility slrhc - st lukes division informed cook on (b)(6) 2021 of an incident involving a zenith flex aaa endovascular graft bifurcated main body (tffb-36-95-zt) from lot 9538543x.The valve of the delivery system reportedly leaked when the dilator was removed during an evar procedure on (b)(6) 2021.Communication with the user facility clarified that the valve was open because the top cap was being pulled out at the time.The patient reportedly experienced no adverse effects, as no additional blood products were required as a result of this incident.No additional harm was reported.Reviews of the documentation including the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions and quality control procedures of the device, were conducted during the investigation.The complaint device was not returned for evaluation; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) for lot 9538543x and subassembly lot sa8389573 found no nonconformances that could have contributed to the reported failure mode.It should be noted that there were no other complaints associated with this lot number.Cook also reviewed product labeling.The product ifu, [t_zaaaf_rev5] ¿zenith flex aaa endovascular graft with the z-track introduction system,¿ provides the following information to the user related to the reported failure mode: 9 how supplied the product is sterile if the package is unopened and undamaged.Inspect the device and packaging to verify that no damage has occurred as result of shipping.Do not use this device if damage has occurred or if the sterilization barrier has been damaged or broken.If damage has occurred, do not use the product and return to cook.10.2 inspection prior to use inspect the device and packaging to verify that no damage has occurred as a result of shipping.Do not use this device if damage has occurred or if the sterilization barrier has been damaged or broken.If damage has occurred, do not use the product and return to cook.Evidence provided by the complaint facility, device history record, complaint history, and manufacturing documents suggest that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.Based on the information provided, no returned product and the results of our investigation, a definitive cause for the failure could not be established.The appropriate personnel have been notified.Per the risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key11251983
Report Number1820334-2021-00203
Device Sequence Number14354117
Product Code MIH
UDI-Device Identifier10827002484327
UDI-Public(01)10827002484327(17)210306(10)9538543X
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/06/2021
Device Model NumberN/A
Device Catalogue NumberTFFB-36-95-ZT
Device Lot Number9538543X
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 01/15/2021
Supplement Date Received by Manufacturer06/16/2021
02/22/2022
Initial Report FDA Received Date01/29/2021
Supplement Report FDA Received Date06/18/2021
03/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/06/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK 32 CODA BALLOON; ZSLE-16-90-ZT - LEFT SIDE; ZSLE-20-56-ZT - RIGHT SIDE
Patient Age69 YR
Patient SexMale